I am a 21 year old male. not sexually active. Back in March and April of this year I developed many alarming symptoms that are still bothering me. While on a fairly vigorous weightlifting schedule, I was taking Whey protein powder, I started urinating more frequently. I then had an episode with a sudden intense headache while weightlifting (may be unrelated). I had an MRI done to rule out subaracnoid bleeding. Several days after I developed a horrible testicular pain while skateboarding accompanied by frequent urination and slight incontinence. worried about the testicular pain, I had it checked out and ruled out torsion, hernia, cancer etc. It has been established that the testicular pain is due to muscle spasm. Slight sexual dysfunction also occurred with the onset of the pain. I later developed low back pain and had imaging done to rule out disc problems. I also have an increased thirst especially when I wake up in the morning. I have also noticed changes in my stool (there appear to be black specs in it and it is sometimes marbled with light and dark). I have had tests done ruling out liver and kidney diseases and revealing normal blood sugar. The only thing unusual was a consistently high Bilirubin.
Recently I have made improvements in reducing testicular pain by focusing on relaxing pelvic muscles and my doctor seems to think that the muscle spasms are the extent of the problem.
I am still concerned because I am still experiencing a significant amount of weakness throughout my body, still wake up extremely thirsty, and still have numerous muscle twitches and spasms.
I know these are general symptoms but I feel very strongly that something in my body is not right and the symptoms are not just the cause of anxiety over the testicular pain. The weakness I feel is almost debilitating at times.
Any pointers in the right direction would be helpful. I am especially interested in explanations for the thirst, weakness, spasms, and specked stool.
There are so many symptoms I'll address them individually:
1) Urinary frequency with thirst and low back pain
These symptoms can be from kidney problems or endocrine abnormalities such as diabetes or others. Supplements (such as whey protein) can contain unannounced additives that can be harmful to kidneys. It sounds like your kidneys were evaluated, this is usually done by looking at urine. Bloodwork can look for diabetes, such as Hemoglobin A1c
2) Color changes to stool
Many things can change stool color, darkening is concerning for blood, lightening is concerning for lack of bile in the stool. A simple test called "guiac" can be done to look for blood in stool. It's important to eliminate blood as a reason for darkening since that can be from inflammitory bowel disease, precancerous or cancerous polyps in the colon, or hemorrhoids.
An MRI can look for blood in the brain, the neurologist is the right person to ask about headaches and feet numbness.
4) Elevated Bilirubin
Elevated bilirubin can be from viral illness, other illness, or issues with gallbladder. This can be looked at with ultrasound, CT or HIDA scan. If not from gallbladder, some people have mildly elevated indirect bilirubin as an inherited disorder, called Gilbert's.
5) Testicular pain
Testicular pain can be due to problems with the testes, muscles supporting them, or radiated from other nearby muscles or organs that can irritate the nerves that also innervate the testes. A urologist is the right kind of physician to ask about these problems. The most important thing is to rule out something that requires immediate surgery like tortion, an ultrasound helps look at that.
I have seen a neurologist who thought I was unremarkable. He didnt administer many tests but I got the picture he knew what he was doing. He mainly checked for reflexes which were fine. I have had a numbness in my feet though.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.